×

zbMATH — the first resource for mathematics

Amalgamation and interpolation in ordered algebras. (English) Zbl 1318.06012
Authors’ summary: The first part of this paper provides a comprehensive and self-contained account of the interrelationships between algebraic properties of varieties and properties of their free algebras and equational consequence relations. In particular, proofs are given of known equivalences between the amalgamation property and the Robinson property, the congruence extension property and the extension property, and the flat amalgamation property and the deductive interpolation property, as well as various dependencies between these properties. These relationships are then exploited in the second part of the paper in order to provide new proofs of amalgamation and deductive interpolation for the varieties of lattice-ordered abelian groups and MV-algebras, and to determine important subvarieties of residuated lattices where these properties hold or fail. In particular, a full description is given of all subvarieties of commutative GMV-algebras possessing the amalgamation property.

MSC:
06F15 Ordered groups
03G10 Logical aspects of lattices and related structures
06D35 MV-algebras
06F05 Ordered semigroups and monoids
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Aglianò, P.; Montagna, F., Varieties of BL-algebras I: general properties, J. Pure Appl. Algebra, 181, 105-121, (2003) · Zbl 1034.06009
[2] Aglianò, P.; Panti, G., Geometrical methods in wajsberg hoops, J. Algebra, 256, 2, 352-374, (2002) · Zbl 1025.06014
[3] Anderson, M.; Feil, T., Lattice ordered groups: an introduction, (1988), D. Reidel Publishing Company · Zbl 0636.06008
[4] Bacsich, P. D., Amalgamation properties and interpolation theorems for equational theories, Algebra Universalis, 5, 45-55, (1975) · Zbl 0324.02036
[5] Bahls, P.; Cole, J.; Galatos, N.; Jipsen, P.; Tsinakis, C., Cancellative residuated lattices, Algebra Universalis, 50, 1, 83-106, (2003) · Zbl 1092.06012
[6] Blok, W. J.; Ferreirim, I. M.A., On the structure of hoops, Algebra Universalis, 43, 233-257, (2000) · Zbl 1012.06016
[7] Blok, W. J.; van Alten, C. J., On the finite embeddability property for residuated ordered groupoids, Trans. Amer. Math. Soc., 357, 10, 4141-4157, (2005) · Zbl 1083.06013
[8] Blount, K.; Tsinakis, C., The structure of residuated lattices, Internat. J. Algebra Comput., 13, 4, 437-461, (2003) · Zbl 1048.06010
[9] Burris, S.; Sankappanavar, H. P., A course in universal algebra, Grad. Texts in Math., (1981), Springer, available online · Zbl 0478.08001
[10] Busaniche, M.; Mundici, D., Geometry of Robinson joint consistency in łukasiewicz logic, Ann. Pure Appl. Logic, 147, 1-22, (2007) · Zbl 1125.03016
[11] Chang, C. C.; Keisler, H., Model theory, Stud. Logic Found. Math., vol. 73, (1977), Elsevier
[12] Cignoli, R.; DʼOttaviano, I.; Mundici, D., Algebraic foundations of many-valued reasoning, Trends Log. Stud. Log. Libr., (2000), Kluwer Dordrecht
[13] Cortonesi, T.; Marchioni, E.; Montagna, F., Quantifier elimination and other model theoretic properties of BL-algebras, Notre Dame J. Formal Logic, 52, 4, 339-380, (2011) · Zbl 1247.03137
[14] Czelakowski, J.; Pigozzi, D., Amalgamation and interpolation in abstract algebraic logic, (Caicedo, X.; Montenegro, C. H., Models, Algebras, and Proofs, Bogota, 1995, Lect. Notes Pure Appl. Math., vol. 203, (1999), Marcel Dekker, Inc.), 187-265 · Zbl 0927.03086
[15] Czelakowski, J., Sentential logics and maehara interpolation property, Studia Logica, 44, 3, 265-283, (1985) · Zbl 0593.03012
[16] Czelakowski, J., Fregean logics and the strong amalgamation property, Bull. Sect. Logic, 26, 3/4, 105-116, (2007) · Zbl 1286.03123
[17] Di Nola, A.; Lettieri, A., Perfect MV-algebras are categorically equivalent to abelian -groups, Studia Logica, 53, 417-432, (1994) · Zbl 0812.06010
[18] Di Nola, A.; Lettieri, A., Equational characterization of all varieties of MV-algebras, J. Algebra, 221, 463-474, (1999) · Zbl 0946.06009
[19] Di Nola, A.; Lettieri, A., One chain generated varieties of MV-algebras, J. Algebra, 225, 667-697, (2000) · Zbl 0949.06004
[20] Dvurečenskij, A., Aglianò-montagna type decomposition of pseudo hoops and its applications, J. Aust. Math. Soc., 211, 851-861, (2007) · Zbl 1123.06007
[21] Fraïsse, R., Sur lʼextension aux relations de quelques proprietes des ordres, Ann. Sci. École Norm. Sup., 71, 363-388, (1954) · Zbl 0057.04206
[22] Gabbay, D.; Maksimova, L., Interpolation and definability, modal and intuitionistic logics, Oxford Logic Guides, vol. 46, (2005), Oxford University Press Oxford · Zbl 1091.03001
[23] Galatos, N.; Jipsen, P.; Kowalski, T.; Ono, H., Residuated lattices: an algebraic glimpse at substructural logics, Stud. Logic Found. Math., (2007), Elsevier Amsterdam · Zbl 1171.03001
[24] Galatos, N.; Ono, H., Algebraization, parametrized local deduction theorem and interpolation for substructural logics over FL, Studia Logica, 83, 279-308, (2006) · Zbl 1105.03021
[25] Galatos, N.; Tsinakis, C., Generalized MV-algebras, J. Algebra, 283, 254-291, (2005) · Zbl 1063.06008
[26] Glass, A. M.W., Partially ordered groups, Ser. Algebra, (1999), World Scientific · Zbl 0933.06010
[27] Grätzer, G., A note on the amalgamation property, Notices Amer. Math. Soc., 22, 453, (1975), (Abstract)
[28] Grätzer, G., General lattice theory, (1998), Birkhäuser Verlag Basel, New appendices by the author with B.A. Davey, R. Freese, B. Ganter, M. Greferath, P. Jipsen, H.A. Priestley, H. Rose, E.T. Schmidt, S.E. Schmidt, F. Wehrung and R. Wille · Zbl 0385.06015
[29] Grätzer, G., Universal algebra, (2008), Springer, (Paperback) · Zbl 1143.08001
[30] Grätzer, G.; Lakser, H.; Płonka, J., Joins and direct products of equational classes, Canad. Math. Bull., 12, 741-744, (1969) · Zbl 0188.04903
[31] Grätzer, G.; Lakser, H., The structure of pseudocomplemented distributive lattices. II: congruence extension and amalgamation, Trans. Amer. Math. Soc., 156, 343-358, (1971) · Zbl 0244.06011
[32] Hart, J.; Rafter, L.; Tsinakis, C., The structure of commutative residuated lattices, Internat. J. Algebra Comput., 12, 4, 509-524, (2002) · Zbl 1011.06006
[33] Jipsen, P.; Montagna, F., The blok-ferreirim theorem for normal GBL-algebras and its application, Algebra Universalis, 60, 381-404, (2009) · Zbl 1192.06011
[34] Jipsen, P.; Montagna, F., Embedding theorems for normal GBL-algebras, J. Pure Appl. Algebra, 214, 1559-1575, (2010) · Zbl 1192.06012
[35] Jipsen, P.; Tsinakis, C., A survey of residuated lattices, (Jorge, Martinez, Ordered Algebraic Structures, (2002), Kluwer Dordrecht), 19-56 · Zbl 1070.06005
[36] Jónsson, B., Universal relational structures, Math. Scand., 4, 193-208, (1956) · Zbl 0077.25302
[37] Jónsson, B., Homogeneous universal relational structures, Math. Scand., 8, 137-142, (1960) · Zbl 0173.00505
[38] Jónsson, B., Sublattices of a free lattice, Canad. J. Math., 13, 146-157, (1961) · Zbl 0132.26201
[39] Jónsson, B., Algebraic extensions of relational systems, Math. Scand., 11, 179-205, (1962) · Zbl 0201.34403
[40] Jónsson, B., Extensions of relational structures, (Proc. International Symposium on the Theory of Models, Berkeley, (1965), North-Holand), 146-157 · Zbl 0158.26301
[41] Jónsson, B., Algebras whose congruence lattices are distributive, Math. Scand., 21, 110-121, (1967) · Zbl 0167.28401
[42] Jónsson, B.; Tsinakis, C., Products of classes of residuated structures, Studia Logica, 77, 267-292, (2004) · Zbl 1072.06003
[43] Kihara, H.; Ono, H., Algebraic characterizations of variable separation properties, Rep. Math. Logic, 43, 43-63, (2008) · Zbl 1144.03040
[44] Kihara, H.; Ono, H., Interpolation properties, beth definability properties and amalgamation properties for substructural logics, J. Logic Comput., 20, 4, 823-875, (2010) · Zbl 1207.03030
[45] Madarász, J., Interpolation and amalgamation: pushing the limits. part I, Studia Logica, 61, 311-345, (1998) · Zbl 0964.03071
[46] Maksimova, L. L., Craigʼs theorem in superintuitionistic logics and amalgamable varieties of pseudo-Boolean algebras, Algebra Logika, 16, 643-681, (1977) · Zbl 0403.03047
[47] Maksimova, L. L., Interpolation properties of superintuitionistic logics, Studia Logica, 38, 419-428, (1979) · Zbl 0435.03021
[48] Maksimova, L. L., Interpolation theorems in modal logics and amalgamable varieties of topological Boolean algebras, Algebra Logika, 18, 556-586, (1979) · Zbl 0436.03011
[49] Marchioni, E., Amalgamation through quantifier elimination for varieties of commutative residuated lattices, Arch. Math. Logic, 51, 1-2, 15-34, (2012) · Zbl 1245.03110
[50] Marchioni, E.; Metcalfe, G., Craig interpolation for semilinear substructural logics, MLQ Math. Log. Q., 58, 6, 468-481, (2012) · Zbl 1273.03075
[51] McKenzie, R. N.; McNulty, G. F.; Taylor, W. F., Algebras, lattices, varieties, vol. 1, (1987), Wadsworth & Brooks/Cole Monterey, CA
[52] Metcalfe, G.; Paoli, F.; Tsinakis, C., Ordered algebras and logic, (Hosni, H.; Montagna, F., Uncertainty and Rationality, Publications of the Scuola Normale Superiore di Pisa, vol. 10, (2010)), 1-85
[53] Montagna, F., Interpolation and bethʼs property in many-valued logic: a semantic investigation, Ann. Pure Appl. Logic, 141, 148-179, (2006) · Zbl 1094.03011
[54] Mundici, D., Interpretations of \(\operatorname{AFC}^\ast\)-algebras in łukasiewicz sentential calculus, J. Funct. Anal., 65, 15-63, (1986)
[55] Mundici, D., Free products in the category of abelian -groups with strong unit, J. Algebra, 113, 89-109, (1988) · Zbl 0658.06010
[56] Mundici, D., Consequence and interpolation in łukasiewicz logic, Studia Logica, 99, 1-3, 269-278, (2011) · Zbl 1242.03055
[57] Mundici, D., Advanced łukasiewicz calculus and MV-algebras, Trends Log. Stud. Log. Libr., (2011), Springer · Zbl 1235.03002
[58] Ono, H., Interpolation and the Robinson property for logics not closed under the Boolean operations, Algebra Universalis, 23, 111-122, (1986) · Zbl 0591.03015
[59] Ono, H., Proof-theoretic methods for nonclassical logic: an introduction, (Takahashi, M.; Okada, M.; Dezani-Ciancaglini, M., Theories of Types and Proofs, MSJ Mem., vol. 2, (1998), Mathematical Society of Japan), 207-254 · Zbl 0947.03073
[60] Ono, H.; Komori, Y., Logics without the contraction rule, J. Symbolic Logic, 50, 169-201, (1985) · Zbl 0583.03018
[61] Pierce, K. R., Amalgamations of lattice ordered groups, Trans. Amer. Math. Soc., 172, 249-260, (1972) · Zbl 0259.06017
[62] Pigozzi, D., Amalgamations, congruence-extension, and interpolation properties in algebras, Algebra Universalis, 1, 269-349, (1972) · Zbl 0236.02047
[63] Powell, W.; Tsinakis, C., Free products in the class of abelian -groups, Pacific J. Math., 104, 429-442, (1983) · Zbl 0477.06014
[64] Powell, W.; Tsinakis, C., Amalgamations of lattice ordered groups, (Powell, W.; Tsinakis, C., Ordered Algebraic Structures, Lect. Notes Pure Appl. Math., (1985), Marcel Dekker), 171-178
[65] Powell, W.; Tsinakis, C., The failure of the amalgamation property for varieties of representable -groups, Math. Proc. Cambridge Philos. Soc., 106, 439-443, (1989) · Zbl 0696.06010
[66] Powell, W.; Tsinakis, C., Amalgamations of lattice ordered groups, (Glass, A. M.W.; Holland, W. C., Lattice-Ordered Groups, (1989), Kluwer Dordrecht), 308-327
[67] Rose, A.; Rosser, J. B., Fragments of many-valued statement calculi, Trans. Amer. Math. Soc., 87, 1-53, (1958) · Zbl 0085.24303
[68] Robinson, A., A result on consistency and its application to the theory of definition, Indag. Math., 18, 47-58, (1956) · Zbl 0075.00701
[69] Schreier, O., Die untergruppen der freien gruppen, Abh. Math. Sem. Univ. Hamburg, 5, 161-183, (1927) · JFM 53.0110.01
[70] Weinberg, C. E., Free lattice-ordered abelian groups, Math. Ann., 151, 187-199, (1963) · Zbl 0114.25801
[71] Weispfenning, V., Model theory of abelian -groups, (Glass, A. M.W.; Holland, W. C., Lattice-ordered Groups, (1989), Kluwer Dordrecht), 41-79
[72] Wille, A. M., Residuated structures with involution, (2006), Shaker Verlag Aachen · Zbl 1124.06011
[73] Wroński, A., On a form of equational interpolation property, (Foundations in Logic and Linguistics. Problems and Solution. Selected Contributions to the 7th International Congress, (1984), Plenum Press)
[74] Wroński, A., Interpolation and amalgamation properties of BCK-algebras, Math. Jpn., 29, 115-121, (1984) · Zbl 0557.06008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.